How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26797
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I suffer from osteoarthritris in my left knee on the outside.

Customer Question

I suffer from osteoarthritris in my left knee on the outside. I have had the synvisc injection which helped for a while. Nasaids do not help much. I am very active exercising 6 days a week. Walking produces delayed pain sometimes so bad I cannot bend my knee. Also If I stand for any lemgth of time I get the same result. Cycling actually seems to relieve the pain and stiffness which I cannot figure out. What I do not understand is one day I cannot bend my knee the next day you would not know I had a problem at all. I experienced the same thing this last weekend with my left foot. Saturday I couldn't put any weight on it terrible pain on the outer side of the ball of my foot. Sunday no pain at all. I need something to keep me viable day after day without surgery.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.

Hi. Have you had an MRI of the knee?

And can you tell me exactly what your question is about this please?

Customer: replied 1 year ago.

I have had an MRI that was when I was diagnosed with having arthritis and had the synvisc injections. I do not understand is why one I feel like a cripple and the next day you would not know that I had a problem. I want confirmation that I seem to have have arthritis and is their a standby steroid I can get my doctor to subscribe that I can take when this appears to flare up

Expert:  Dr. Chip replied 1 year ago.

OK Elton.

First off I'd get another knee MRI because your description sounds like a problem with a torn meniscus rather than just osteoarthritis

That said, there are two options here--a long acting cortisone injection that could relieve your problem for two to three months. The other option would be oral prednisone 20 mg a day for five days when you have a flare-up

Let me know if you need more information about this please.